Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 192, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Nov 24, 2001, 12:25 PM CST for Simpson County, Kentucky. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2001, 12:25 PM CST (18:25 UTC)
- Expired
- Nov 24, 2001, 1:15 PM CST
- In force
- 50 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Simpson County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 11:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 378 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
694 WUUS53 KLMK 241826 SVRSDF KYC213-241915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1225 PM CST SAT NOV 24 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 115 PM CST * AT 1220 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF PRICES MILL...OR ABOUT 31 MILES SOUTHWEST OF BOWLING GREEN...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PROVIDENCE...PRICES MILL AROUND 1230 PM CST FRANKLIN AROUND 1240 PM CST RAPIDS AROUND 1245 PM CST THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. $$ JA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 12:11 AM CST, 12 hours 14 minutes earlier.
Area forecast discussion, Nov 24, 12:11 AM CST, 12 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 111 AM EST SAT NOV 24 2001 ...TWO STRONG LATE AUTUMN STORMS WILL AFFECT AREA THRU WEDNESDAY... AMAZING...MIDNIGHT TEMP READING HERE AT THE OFFICE IS 56...3 DEGREES ABOVE OUR AVERAGE HIGH FOR THE DAY. WARM AND MOIST SOUTHEASTERLY LOW-LEVEL FLOW CONTINUES OVER THE CWA AHEAD OF DEVELOPING CENTRAL US SFC LOW. SFC TDS HAVE RISEN INTO THE UPPER 50S AS SOME LIGHT SHOWERS PROPAGATED OVER THE CWA TODAY ASSOCIATED WITH WEAK ISENTROPIC LIFT ALONG 310K LEVEL. CLUSTER OF STRONG STORMS ORGANIZING OVER MO/AR ASSOCIATED WITH NOSE OF 55KT LOW-LEVEL JET AND UPPER LEVEL DYNAMICS. 0Z AVN/MESO-ETA ARE SIMILAR IN THE EVOLUTION OF THIS SYSTEM WITH RESPECT TO FEATURES AFFECTING CWA. OVERALL IVE BEEN THE MOST IMPRESSED WITH PERFORMANCE OF AVN PAST FEW DAYS SO WILL LEAN TOWARDS THOSE GRIDDED FIELDS. ALSO...BASED ON CONVECTIVE TRENDS OVER SRN MO/NRN AR...THE AVN QPF FCST SEEMS SOMEWHAT BETTER THAN MESO-ETA. NCEP FOLKS ARE ALSO MORE PLEASED WITH AVN INITIALIZATION WITH THESE FEATURES (PMDHMD). TODAY...SFC LOW MOVES INTO WRN IOWA BY MID-DAY WITH THE DEVELOPMENT OF A COLD FRONT ALONG LEADING EDGE OF DRY-SLOT. AHEAD OF THIS FRONT...WARM SECTOR TYPE SHOWERS WILL OCCUR THROUGH THE MORNING HOURS ASSOCIATED WITH STRONG 300-310K ISENTROPIC LIFT ALONG WITH MIXING RATIOS APPROACHING 9 G/KM IN THAT LAYER. AREAL COVERAGE OF CONVECTION WILL INCREASE ALONG DEVELOPING COLD FRONT...AS IT MOVES TOWARDS WRN CWA DURING THE AFTERNOON. INGREDIENTS COMING TOGETHER FOR SIG PRECIPITATION LATE AFTERNOON INTO EVENING HOURS. 55-60KT 850MB JET CONTINUES ADVECTING IN HIGH THETA-E VALUES AHEAD OF FRONT AS PRECIPITABLE WATER VALUES REACH 1.6 IN SRN COUNTIES AFTER 18Z. FRONTOGENETICAL FORCING AT THE LOW LEVELS AND EFFICIENT MASS EVACUATION AT 250MB SUGGESTS DYNAMICS WILL BE QUITE STRONG IN AND NEAR THE FRONTAL ZONE. INSTABILITY WILL BE MODULATED BY THE AMOUNT OF PRE-FRONTAL CLOUD COVER THIS MORNING AND AFTERNOON OVER THE CWA. WELL PROBABLY SEE SOME SUNSHINE CERTAINLY DURING THE MORNING...SO IM TENDING TO THINK THAT AFTERNOON BEST LIFTED INDICES WILL BE NEGATIVE...AND 700-500MB LAPSE RATES WILL BE IN THE 6-6.5C/KM RANGE. ILL GO WITH MORNING SHOWERS CWA-WIDE...THEN MENTION LIKELY SHOWERS AND THUNDERSTORMS FOR THE AFTERNOON. 12-HOUR POPS WILL RANGE FROM 90% IN THE WEST TO 80% IN THE EAST. SEVERE THREAT WILL BE LIMITED DUE TO CLOUD COVER...BUT WITH 900-500MB LAYER WINDS NEARING 60KTS BY 00Z/SUN...COULD SEE SOME MARGINALLY SEVERE GUSTS. FOR SKY COVER IM GOING TO GO WITH A CONSIDERABLE CLOUDINESS WORDING...AS WELL SEE SOME SUN IN THE MORNING HOURS. PRESSURE GRADIENT AHEAD OF THIS FRONT AND THE GUIDANCE DATA SUGGEST THAT 15-25 MPH WINDS SHOULD DO THE TRICK. TEMPERATURES WILL BE NEAR RECORD VALUES TODAY FOR KSDF AND KLEX (70). ILL PROBABLY GO WITH NEAR 70 GIVEN AMOUNT OF LOW-LEVEL WAA OCCURRING AND THAT WE COULD SEE SOME SUN THROUGH THE MORNING HOURS. TONITE...START OF THIS PERIOD WILL LIKELY SEE ONGOING SHOWERS/T-STORMS ALONG THE FRONTAL ZONE MOVING EAST THROUGH CWA. PWATS...DYNAMICS...AND INSTABILITY REMAIN ALONG THIS ZONE SO HIGH POPS ARE IN ORDER. IN FACT...MESO-ETA/AVN SHOWING AXIS OF LOW LIS ALONG EDGE OF DRY SLOT...SO COULD SEE ANOTHER NARROW BAND OF CONVECTION DEVELOP WEST OF MAIN FRONTAL PRECIP BAND. ILL GO WITH 60% IN THE WRN/SWRN ZONES TRENDING TOWARDS 80/90% IN THE ERN COUNTIES. CLOUD COVER WILL BE DICTATED BY PLACEMENT OF FRONTAL ZONE. SOME OF THE GUIDANCE SHOWING SKIES GRADUALLY CLEARING IN THE WRN COUNTIES...BUT ILL JUST GO WITH MOSTLY CLOUDY FOR NOW. PRESSURE GRADIENT REALLY DOES NOT CHANGE THROUGH THE NIGHTTIME HOURS...SO I THINK 15-25 MPH WILL SUFFICE. AVN/MESO-ETA TIMEHEIGHT SECTIONS SHOWING THAT PBL WILL REMAIN QUITE MOIST THROUGH 12Z/SUN...BUT WITH WINDS AS STRONG AS THEY ARE WELL LIKELY BE LOOKING AT A STRATUS LAYER TYPE SITUATION RATHER THAN ANY FOG. GUIDANCE MINIMA LOOK ALL RIGHT TO ME WITH VALUES NEAR 50. SUNDAY...ANOTHER IMPRESSIVE MID-LEVEL LOW EXITS THE CENTRAL ROCKIES ALONG PERSISTENT BAROCLINIC ZONE. AHEAD OF THIS...CWA WILL BE UNDER A SHORT-WAVE RIDGING FEATURE WITH 850-500MB RH VALUES IN THE 20-30% RANGE. IM GOING TO LEAN TOWARDS MAV GUIDANCE AND CONTINUE MOSTLY SUNNY FCST. 850MB TEMPS DROP FROM +12C (0Z/SUN) TO +7C (0Z/MON) SO ILL GO ALONG WITH MAV GUIDANCE MAXIMA IN THE LOWER 60S. RELAXING PRESSURE GRADIENT WILL ALLOW FOR WINDS IN THE 5 TO 15 MPH RANGE. SUNDAY NITE WILL SEE CONDITIONS REMAINING UNCHANGED...WITH MOSTLY CLEAR SKIES AHEAD OF DEEPENING SFC LOW OVER NEBRASKA. GUIDANCE LOWS CLUSTERED SO WILL GO ALONG WITH THOSE DATA. MONDAY...SFC LOW PROPAGATES OVER IOWA BY 0Z/TUE. MAIN EFFECT ON CWA WILL BE SOME MID AND HIGH LEVEL CLOUDS AHEAD OF DEVELOPING COLD FRONT OVER MO/AR. ILL GO WITH PARTLY SUNNY SKIES AND MAXIMA IN THE 65 TO 70 RANGE. EXTENDED FCST REQUIRES FEW ADJUSTMENTS. ANOTHER SFC CYCLONE WILL MOVE THRU MIDWEST TUE/WED...WITH ASSOCIATED COLD FRONT MVG THROUGH CWA TUE/WED. SOME ENSEMBLES INDICATING LIKELY (60-80%) POPS AND CAT 5 QPF FOR THAT PERIOD...WHICH IS PROBABLY A GOOD BET GIVEN THAT SECONDARY WAVE DEVELOPS ALONG COLD FRONT. ILL JUST STICK WITH 50% FOR NOW AND LET LATER SHIFTS RE-EVALUATE. GENERAL COOL DOWN FOR LATER HALF OF THE WEEK...WITH TEMPS FALLING TO BELOW NORMAL VALUES. .SDF...NONE SMALLCOMB
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 11:26 AM CST | Severe Thunderstorm Warning | LMK | Butler, Logan | 34 min |
| Nov 24, 11:46 AM CST | Severe Thunderstorm Warning | LMK | Warren | 44 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.